MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED SHIELDED IV CATHETER 20GA 1.16IN (1.1 X 30 MM); INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED SHIELDED IV CATHETER 20GA 1.16IN (1.1 X 30 MM); INTRAVASCULAR CATHETER
Model Number 381534
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's address is (b)(6).Investigation: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.Examination of the product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ winged shielded iv catheter 20ga 1.16in (1.1 x 30 mm) was damaged.The following information was provided by the initial reporter: "wbh emergency department has had several product failure events with the product below.The issue appears intermittent.Bd insyte autoguard winged20 ga x 1.16 in.There is a hole in the catheter about 1/3 of the way down the catheter.No patient harm and no product saved to date.".

Brand Name
BD INSYTE AUTOGUARD WINGED SHIELDED IV CATHETER 20GA 1.16IN (1.1 X 30 MM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key12197435
Report Number1710034-2021-00592
Device Sequence Number13826465
Product Code FOZ
UDI-Device Identifier30382903815341
UDI-Public30382903815341
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number381534
Device Catalogue Number381534
Device Lot Number1078484
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1